Alert archive / Tennessee / Flood Watches in 2021
Flood Watch 1, NWS Nashville, TN
NWS Nashville, TN issued this flood watch at Feb 27, 2021, 2:50 AM CST for 38 counties in Tennessee. It took effect at Feb 28, 2021, 6:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2021, 2:50 AM CST (08:50 UTC)
- In effect from
- Feb 28, 2021, 6:00 AM CST
- Expired
- Mar 1, 2021, 6:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WGUS64 KOHX 270850 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 250 AM CST Sat Feb 27 2021 TNZ005>011-023>034-056>060-062>066-078-080-093-094-271700- /O.NEW.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren- Wayne-Lawrence- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, McMinnville, Spencer, Clifton, Waynesboro, and Lawrenceburg 250 AM CST Sat Feb 27 2021 ...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... The National Weather Service in Nashville has issued a * Flood Watch for a portion of Middle Tennessee, including the following areas, Cannon, Cheatham, Clay, Cumberland, Davidson, De Kalb, Dickson, Fentress, Hickman, Houston, Humphreys, Jackson, Lawrence, Lewis, Macon, Maury, Montgomery, Overton, Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, Sumner, Trousdale, Van Buren, Warren, Wayne, White, Williamson, and Wilson. * From Sunday morning through late Sunday night * Several rounds of rainfall today through Sunday night will cause excessive rain amounts of 2 to 4 inches, with local spots receiving 4+ inches. * Heavy rainfall may cause excess runoff and localized flooding issues in the Watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
3 follow-up statements
429 WGUS64 KOHX 271624 FFAOHX Flood Watch National Weather Service Nashville TN 1024 AM CST Sat Feb 27 2021 TNZ005>011-023>034-056>060-062>066-078-080-093-094-281000- /O.CON.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren- Wayne-Lawrence- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, McMinnville, Spencer, Clifton, Waynesboro, and Lawrenceburg 1024 AM CST Sat Feb 27 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... The Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Cannon, Cheatham, Clay, Cumberland, Davidson, De Kalb, Dickson, Fentress, Hickman, Houston, Humphreys, Jackson, Lawrence, Lewis, Macon, Maury, Montgomery, Overton, Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, Sumner, Trousdale, Van Buren, Warren, Wayne, White, Williamson, and Wilson. * From Sunday morning through late Sunday night * Several rounds of rainfall today through Sunday night will cause excessive rain amounts of 2 to 4 inches, with local spots receiving 4+ inches. * Heavy rainfall may cause excess runoff and localized flooding issues in the Watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ JB Wright
390 WGUS64 KOHX 280902 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 302 AM CST Sun Feb 28 2021 TNZ061-075-077-079-095-282000- /O.EXA.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall-Bedford-Coffee-Grundy-Giles- Including the cities of Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, Coalmont, and Pulaski 302 AM CST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT FROM 6 AM CST THIS MORNING THROUGH LATE TONIGHT... The National Weather Service in Nashville has expanded the * Flood Watch to include a portion of Middle Tennessee, including the following areas, Bedford, Coffee, Giles, Grundy, and Marshall. * From 6 AM CST this morning through late tonight * Additional rainfall today and tonight will cause excessive rain amounts of 1 to 2 inches, with local spots receiving 2+ inches. * Already saturated grounds and heavy rainfall may cause excess runoff and flooding issues in the Watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TNZ005>011-023>034-056>060-062>066-078-080-093-094-282000- /O.CON.KOHX.FA.A.0001.210228T1200Z-210301T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren- Wayne-Lawrence- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, McMinnville, Spencer, Clifton, Waynesboro, and Lawrenceburg 302 AM CST Sun Feb 28 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST THIS MORNING THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Cannon, Cheatham, Clay, Cumberland, Davidson, De Kalb, Dickson, Fentress, Hickman, Houston, Humphreys, Jackson, Lawrence, Lewis, Macon, Maury, Montgomery, Overton, Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, Sumner, Trousdale, Van Buren, Warren, Wayne, White, Williamson, and Wilson. * From 6 AM CST this morning through late tonight * Additional rainfall today and tonight will cause excessive rain amounts of 1 to 2 inches, with local spots receiving 2+ inches. * Already saturated grounds and heavy rainfall will cause excess runoff and flooding issues in the Watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
046 WGUS64 KOHX 281928 FFAOHX Flood Watch National Weather Service Nashville TN 128 PM CST Sun Feb 28 2021 TNZ005>011-023>034-056>060-062>066-078-080-093-094-011200- /O.CON.KOHX.FA.A.0001.000000T0000Z-210301T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Rutherford-Cannon-De Kalb-White-Cumberland-Warren-Van Buren-Wayne- Lawrence- Including the cities of Goodlettsville, Crossville, Carthage, Smyrna, Lawrenceburg, McEwen, Clarksville, La Vergne, Jamestown, Springfield, Linden, Waverly, Columbia, Brentwood, Woodbury, McMinnville, Nashville, Spencer, Kingston Springs, Ashland City, Dickson, Waynesboro, South Carthage, Sparta, Smithville, Murfreesboro, Cookeville, New Johnsonville, Livingston, Lafayette, Franklin, Gainesboro, Hartsville, Allardt, Tennessee Ridge, Centerville, Dover, Byrdstown, Lobelville, Mount Juliet, Lebanon, Clifton, Celina, Hendersonville, Hohenwald, Gordonsville, Erin, and Gallatin 128 PM CST Sun Feb 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Cannon, Cheatham, Clay, Cumberland, Davidson, De Kalb, Dickson, Fentress, Hickman, Houston, Humphreys, Jackson, Lawrence, Lewis, Macon, Maury, Montgomery, Overton, Perry, Pickett, Putnam, Robertson, Rutherford, Smith, Stewart, Sumner, Trousdale, Van Buren, Warren, Wayne, White, Williamson and Wilson. * Through late tonight * Showers and thunderstorms will produce intense rainfall rates in excess of 2 inches per hour at times, with total amounts through tonight ranging from 1 to 2 inches. Locally higher amounts may be possible. * Runoff from these storms will quickly overwhelm poor draining areas as well as small creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TNZ061-075-077-079-095-011200- /O.CON.KOHX.FA.A.0001.000000T0000Z-210301T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Marshall-Bedford-Coffee-Grundy-Giles- Including the cities of Tullahoma, Pulaski, Coalmont, Manchester, Altamont, Lewisburg, and Shelbyville 128 PM CST Sun Feb 28 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Bedford, Coffee, Giles, Grundy and Marshall. * Through late tonight * Showers and thunderstorms will produce intense rainfall rates in excess of 2 inches per hour at times, with total amounts through tonight ranging from 1 to 2 inches. Locally higher amounts may be possible. * Runoff from these storms will quickly overwhelm poor draining areas as well as small creeks and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ LaRosa
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Feb 26, 10:40 PM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 26, 10:40 PM CST, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1040 PM CST Fri Feb 26 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Rain, rain, and more rain continues to be the primary topic of our discussion as we have started on our rain parade today. Showers continue across along the TN/AL border, but have continued to drift eastward through the day. Should see a break this afternoon for most with another round of showers arriving tonight as the boundary to our south drifts up into our area. Tonight through tomorrow morning, expect to see an additional 0.5"-1" for most of the area with those in our northwestern counties seeing closer to a couple tenths and those to our southeast and east seeing amounts closer to 1.5". Should see another decent break for most of the area tomorrow afternoon, although I wouldn't be shocked if some showers linger especially along the TN/AL border. Another quick shot of showers will pass to our north Saturday evening, although the heaviest bands should stay out of our area thankfully. Unfortunately, that will not be the case on Sunday as more showers move into the area. With the recent rains we've seen and will see tomorrow, Sunday will be the tipping point that may begin to overwhelm some areas and we could begin to see some flooding. Expecting widespread amounts of about 1.5" to 2"+ to fall on Sunday alone, which will likely cause some issues to arise by midday Sunday into Sunday afternoon. If you live in a flood prone area, it would be wise to keep an eye on things this weekend and especially on Sunday. When all is said and done on Monday, still expecting for most of the area to receive upwards of 3-4"+ with the highest amounts likely across our southern and eastern counties. There will be a little bit of instability over the next few days, but lapse rates are not the best. Still, I wouldn't be surprised if we get a rumble or two of thunder, but not expecting anything more than that as flooding is our primary concern with this one. By Monday morning showers will slowly be exiting the area with conditions improving by the afternoon. Tuesday and beyond the forecast becomes unsettled as there are distinct differences between some of the global models. Have carried slight chance to chance pops through much of the second half of next week to account for this. The one thing models do seem to agree on is that old man winter won't be returning anytime soon. Temps look to remain near normal for much of next week with highs in the mid to upper 50s and lows in the upper 30s. && .AVIATION... 06Z TAF DISCUSSION. Soupy airmass in place and this has combined with a developing sfc trough upstream tonight. As this feature moves our way, we will continue to see widespread rain shower activity spread northward through the taf sites through 08Z. Look for IFR conditions to prevail for the bulk of the taf period. However, the widespread rainfall should taper off to vcnty coverage after 12Z. Look for the rainfall to redevelop again around 00Z as a warm front lifts northward. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........21
Hazardous weather outlook, Feb 26, 4:54 AM CST, 21 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 454 AM CST Fri Feb 26 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-271100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 454 AM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. The first round of several rounds of rain will occur today and tonight. An inch of rain south to one-half inch north is possible. The flood threat through tonight however is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Several waves of moderate to heavy rain are expected across Middle Tennessee from early Saturday morning through Monday, with the heaviest rainfall anticipated on Sunday. Current indications are that anywhere from 2 to 4 inches of rain could fall from Saturday through Monday, with higher totals possible. These rainfall amounts could cause flooding in some areas, along with likely rises on area rivers and lakes starting Sunday and lasting into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 10:44 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Perry | 3 hr |
| Feb 27, 5:48 PM CST | River Flood Advisory | OHX | Davidson | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.